| Model Number |
72002 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Post Operative Wound Infection (2446)
| Date of Event |
01/13/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
There are no allegations or indications of any system or component failure or malfunction.The positioning of the implanted components appears to have been pressing against the skin and contributing to a failure of the incision site to fully heal.The initial signs of infection are reported approximately 6 months after the initial implant, making it unlikely that the nalu device itself was the source of the infection.Improper healing and infection are known inherent risks of surgical procedures and in this case it appears that the placement of the implanted components contributed to the poor healing.
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The patient reported significant improvement in pain symptoms with use of the nalu system, however the surgical incision site failed to properly heal due to the lead pressing against the incision.The physician attempted to close the wound but was unsuccessful and eventually noted visible signs of infection at the incision site.On (b)(6) 2025 a surgical revision was performed to remove the ipg from its original position and place a new ipg in a different pocked location as well as placing new leads that were positioned to lay flat under the skin surface and avoid pressure on the incision.